Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 428, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jul 24, 2012, 5:02 PM EDT for Larue County, Marion County, Nelson County, Kentucky. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 24, 2012, 5:02 PM EDT (21:02 UTC)
- Expired
- Jul 24, 2012, 5:35 PM EDT
- In force
- 33 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Larue County, KY, Marion County, KY, Nelson County, KY
The radar
The Louisville radar (KLVX), 63 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 24, 5:30 PM EDT | TSTM WND DMG | 4 S Gleanings, KY | SEVERAL TREES REPORTED DOWN ALONG LEVELWOODS ROAD. DELAYED REPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 24, 12:33 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.0 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1324 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 1062 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
132
WUUS53 KLMK 242102
SVRLMK
KYC123-155-179-242135-
/O.NEW.KLMK.SV.W.0428.120724T2102Z-120724T2135Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
502 PM EDT TUE JUL 24 2012
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN LARUE COUNTY IN NORTH CENTRAL KENTUCKY...
SOUTHERN NELSON COUNTY IN NORTH CENTRAL KENTUCKY...
WESTERN MARION COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 535 PM EDT
* AT 501 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
GLEANINGS...MOVING SOUTHEAST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
RAYWICK...
ATTILLA...
BADGER...
SAINT JOSEPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER IN A SUBSTANTIAL SHELTER. THIS STORM WILL PRODUCE A BURST
OF DAMAGING WINDS...LARGE HAIL...TORRENTIAL RAINS...AND FREQUENT
LIGHTNING. MINOR FLOODING IS POSSIBLE IN LOW SPOTS.
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.
&&
LAT...LON 3756 8563 3763 8551 3752 8534 3747 8549
3748 8550 3745 8553 3745 8554
TIME...MOT...LOC 2103Z 323DEG 10KT 3756 8551
WIND...HAIL 60MPH 1.00IN
$$
SCHOETTMER2 follow-up statements
762
WWUS53 KLMK 242121
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
521 PM EDT TUE JUL 24 2012
KYC123-155-179-242135-
/O.CON.KLMK.SV.W.0428.000000T0000Z-120724T2135Z/
LARUE KY-MARION KY-NELSON KY-
521 PM EDT TUE JUL 24 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 535 PM EDT
FOR SOUTHERN NELSON...WESTERN MARION AND EASTERN LARUE COUNTIES...
AT 519 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ATTILLA...MOVING
SOUTHEAST AT 10 MPH. NICKEL SIZE HAIL MAY ALSO ACCOMPANY THESE
DAMAGING WINDS.
* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
SAINT JOSEPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER IN A SUBSTANTIAL SHELTER. THIS STORM HAS DEVELOPED VERY
QUICKLY...AND WILL PRODUCE A BURST OF DAMAGING WINDS AND LARGE HAIL.
TORRENTIAL RAINS ARE ALSO EXPECTED ALONG WITH FREQUENT LIGHTNING.
MINOR FLOODING IS POSSIBLE IN LOW SPOTS.
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.
&&
LAT...LON 3757 8561 3762 8552 3752 8534 3747 8549
3748 8550 3747 8552
TIME...MOT...LOC 2121Z 323DEG 10KT 3752 8547
WIND...HAIL 60MPH 0.88IN
$$
SCHOETTMER189
WWUS53 KLMK 242137
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
537 PM EDT TUE JUL 24 2012
KYC123-155-179-242147-
/O.EXP.KLMK.SV.W.0428.000000T0000Z-120724T2135Z/
LARUE KY-MARION KY-NELSON KY-
537 PM EDT TUE JUL 24 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN NELSON...WESTERN
MARION AND EASTERN LARUE COUNTIES HAS EXPIRED...
THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO LONGER
SEVERE. HOWEVER STRONG STORMS REMAIN IN THE AREA. THESE ARE CAPABLE
OF PRODUCING PERIODS OF HEAVY RAIN AND DANGEROUS LIGHTNING.
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.
LAT...LON 3757 8561 3762 8552 3752 8534 3747 8549
3748 8550 3747 8552
TIME...MOT...LOC 2121Z 323DEG 10KT 3752 8547
$$
SCHOETTMERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 3:04 PM EDT, 1 hour 58 minutes earlier.
Area forecast discussion, Jul 24, 3:04 PM EDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
304 PM EDT TUE JUL 24 2012
.Mesoscale Update...
Issued at 245 PM EDT Tue Jul 24 2012
Line of severe T-storms has moved SE into eastern Kentucky, just
barely missing our northern Bluegrass counties. Earlier storms did
leave behind an outflow boundary, which now extends from near
Madison, IN to Georgetown, KY, and the Cu field just to its south
and west has started to flare up in the last hour or so. At this
point in time, will just clear those few counties north and east of
LEX where the environment is freshly worked over, and leave the rest
of WW 509 intact out of respect for the impressive instability that
is still in place. Believe the westernmost extent of the watch is
working out to be a bit generous, as the better shear remains to the
north and east.
&&
.Short Term (Today through Wednesday)...
Issued at 300 PM EDT Tue Jul 24 2012
Biggest challenges are severe convection this afternoon and evening,
and heat and humidity Wednesday afternoon. Strong to severe storms
have moved into eastern Kentucky, but have left behind a few
different outflow boundaries across central Kentucky. Unstable
environment could still support the development of strong to severe
storms east of I-65, with damaging winds as the main threat.
Overnight is a low-confidence forecast with NW flow aloft and a warm
and moist air mass in the low levels. As evidenced by last night
over northern Illinois, it will not take too much to spark nocturnal
convection before the upper ridge caps us off. Therefore will
continue at least 20 POPs overnight across the Bluegrass.
Stronger ridging on Wednesday will put us back in the extreme heat.
Several degrees of spread between the GFS MOS and NAM MOS, and as
has been the case for most of the summer, will favor the warmer NAM.
Max temps will be just over 100 over southern Indiana and west of
I-65 in Kentucky, with mid/upper 90s farther east. Dewpoints will
only mix down into the mid/upper 60s in the hottest areas, which
will support heat index values close to 105. Therefore will raise a
heat advisory roughly along and west of a line from Frankfort to
Bowling Green for Wednesday.
.Long Term (Thursday through Tuesday)...
Issued at 300 PM EDT Tue Jul 24 2012
The upper-level ridge will slowly shift south as a trough digs from
south-central Canada into the eastern United States by the weekend.
The upper-level trough and associated surface cold front will
traverse the Ohio Valley Thursday night through Friday, which will
provide the best chance of area-wide showers and thunderstorms. At
this time it appears storms will develop across southern IL and IN
Thursday afternoon, with development across portions of KY by late
afternoon and evening. With plenty of diurnal heating and
precipitable water values around 2 inches, CAPE values in the
2000-3000 J/kg will be possible. As mentioned in the previous
discussion, multi-cell clusters are expected to develop with 0-6km
bulk shear values of 25-30 knots. It still appears convection could
grow upscale and form a cold-pool line of convection. This
convection and any additional development along the actual cold
front will move through Thursday night and exit the area during the
day Friday. Strong winds, excessive lightning, and heavy rainfall
would be the main threats with these storms.
With the passage of the cold front by late Friday, northwest flow
aloft will become established overhead, while surface high pressure
builds in from the northwest. Precipitation chances appear slim over
the weekend, with a slight chance of some storms associated with
remnant low-level moisture and afternoon heating across our east.
Ridging aloft will begin to edge into the area Monday and Tuesday.
Could see another chance of showers and thunderstorms both days as
convection develops on the periphery of ridging aloft.
As for temperatures, highs will be in the mid to upper 90s, perhaps
touching 100 at some locations Thursday. Heat index values will
reach the low 100s, with some locations maybe touching Heat Advisory
criteria before convection develops. Fortunately, heights and
temperatures will decrease Friday and through the weekend, with the
approach and passage of the front. Middle 80s to around 90 degrees
will be common Friday through Sunday, with lower humidity expected.
Overnight lows will drop back into the upper 60s to low 70s.
Temperatures could increase a few degrees Tuesday, with the ridge
aloft building over the area, but convection and debris clouds could
hold temps down a bit.
&&
.Aviation (18Z TAF Issuance)...
Issued at 105 PM EDT Tue Jul 24 2012
Outflow boundary will dive southward across SDF and LEX in the next
hour or two. The real trick question is how well it will be lit up
with convection, as storms have already started to fire north of
LEX. At this time will include VCTS if not prevailing thunder in
LEX. Direct storm impacts will involve MVFR ceiling and vis, perhaps
going briefly to IFR. It remains too difficult to pin down IFR given
the broken nature of the line, but should get some MVFR for some or
all of the next 2 hrs. Not enough confidence in storms far enough
west to impact SDF so that TAF will be kept dry.
Aside from the convection this afternoon and evening, it will be a
VFR forecast with the only change groups needed to account for the
fluctuations in wind speed and direction related to diurnal
mixing/heating. Expect a solid 10 kt out of the WSW during daytime
heating, with a bit more southerly component and lighter winds
during the night.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
IN...HEAT ADVISORY FROM 11 AM EDT /10 AM CDT/ TO 9 PM EDT /8 PM CDT/
WEDNESDAY FOR INZ076>079-083-084-089>092.
KY...HEAT ADVISORY FROM 11 AM EDT /10 AM CDT/ TO 9 PM EDT /8 PM CDT/
WEDNESDAY FOR KYZ023>035-038-039-045-053-061>063-070>072.
Mesoscale........RAS
Short Term.......RAS
Long Term........MJP
Aviation.........RASHazardous weather outlook, Jul 24, 11:47 AM EDT, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1147 AM EDT TUE JUL 24 2012 INZ076-083-084-089-090-KYZ023>028-053-061>065-070>078-081-082-251900- ORANGE IN-DUBOIS IN-CRAWFORD IN-PERRY IN-HARRISON IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-LARUE KY- BUTLER KY-EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-LOGAN KY-WARREN KY- SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY- RUSSELL KY-CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...PAOLI...JASPER...MARENGO...TELL CITY... CORYDON...HAWESVILLE...HARDINSBURG...BRANDENBURG...BEAVER DAM... LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...HODGENVILLE...MORGANTOWN... BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE... RUSSELLVILLE...BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW... TOMPKINSVILLE...EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE... ALBANY 1147 AM EDT TUE JUL 24 2012 /1047 AM CDT TUE JUL 24 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. HEAT AND HUMIDITY WILL CONTINUE THIS AFTERNOON. HIGHS WILL REACH AT LEAST THE MID 90S...WITH AFTERNOON HEAT INDEX VALUES EXCEEDING 100 DEGREES...ESPECIALLY ALONG AND WEST OF I-65. ISOLATED THUNDERSTORMS ARE POSSIBLE LATE THIS EVENING AND OVERNIGHT. ANY STORMS WOULD CONTAIN BRIEF HEAVY RAIN...GUSTY WINDS AND CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AFTERNOON AND EVENING ACROSS THE OUTLOOK AREA. A BETTER CHANCE OF THUNDERSTORMS WILL EXIST ON THURSDAY AND THURSDAY NIGHT AS A COLD FRONT APPROACHES FROM THE NORTHWEST. DAMAGING WINDS AND INTENSE CLOUD TO GROUND LIGHTNING ARE THE MAIN WEATHER THREATS WITH THIS ACTIVITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING AND AGAIN ON THURSDAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/LOUISVILLE (ALL LOWER CASE). INZ077>079-091-092-KYZ029>043-045>049-054>057-066-067-251900- WASHINGTON IN-SCOTT IN-JEFFERSON IN-FLOYD IN-CLARK IN-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY- BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY- JESSAMINE KY-CLARK KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY- CASEY KY-LINCOLN KY- INCLUDING THE CITIES OF...SALEM...SCOTTSBURG...MADISON... NEW ALBANY...JEFFERSONVILLE...MOUNT WASHINGTON...SHEPHERDSVILLE... LOUISVILLE...LA GRANGE...BEDFORD...NEW CASTLE...SHELBYVILLE... FRANKFORT...GEORGETOWN...CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG... VERSAILLES...LEXINGTON...PARIS...CARLISLE...BARDSTOWN... SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...WINCHESTER...LEBANON... DANVILLE...LANCASTER...RICHMOND...LIBERTY...STANFORD 1147 AM EDT TUE JUL 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED TO POSSIBLY NUMEROUS STORMS ARE EXPECTED TO MOVE SOUTHEAST INTO THE BLUEGRASS REGION LATE THIS AFTERNOON OR EVENING. STRONG INSTABILITY AND MODEST NORTHWEST WINDS ALOFT MAY ALLOW THESE STORMS TO BECOME ORGANIZED INTO CLUSTERS OR BOWING SEGMENTS. SHOULD THESE STORMS BECOME ORGANIZED...SEVERAL OCCURRENCES OF DAMAGING WINDS MAY DEVELOP. HEAT AND HUMIDITY WILL CONTINUE THIS AFTERNOON. HIGHS TODAY WILL REACH THE LOWER TO MID 90S...WITH AFTERNOON HEAT INDEX VALUES NEAR 100 DEGREES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AFTERNOON AND EVENING ACROSS THE OUTLOOK AREA. A BETTER CHANCE OF THUNDERSTORMS WILL EXIST ON THURSDAY AND THURSDAY NIGHT AS A COLD FRONT APPROACHES FROM THE NORTHWEST. DAMAGING WINDS AND INTENSE CLOUD TO GROUND LIGHTNING ARE THE MAIN WEATHER THREATS WITH THIS ACTIVITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING AND AGAIN ON THURSDAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/LOUISVILLE (ALL LOWER CASE). RAS
In the hours before
Special weather statement, Jul 24, 1:05 PM EDT, 3 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
105 PM EDT TUE JUL 24 2012
KYC017-049-067-073-097-181-209-241750-
NICHOLAS KY-SCOTT KY-BOURBON KY-CLARK KY-FAYETTE KY-FRANKLIN
KY-HARRISON KY-
105 PM EDT TUE JUL 24 2012
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
40 MPH WINDS...
AT 101 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTH OF
BETHEL TO 11 MILES NORTHEAST OF FRANKFORT...AND MOVING SOUTHEAST AT
35 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH
THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
GEORGETOWN...
LEXINGTON...
U K ARBORETUM...
BRYAN STATION...
THOROUGHBRED ACRES...
JACKSONVILLE AND STONE HEDGE ESTATES...
GEORGETOWN SCOTT COUNTY AIRPORT AND SHIFF...
LANCELOT ESTATES AND HERDON...
PLUM AND DONERAIL...
THESE STORMS WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE
MARKERS 101 AND 87.
THESE STORMS WILL AFFECT INTERSTATE 75 IN KENTUCKY BETWEEN MILE
MARKERS 108 AND 136.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3812 8407 3802 8402 3801 8451 3813 8465
3818 8465 3818 8471 3836 8491 3835 8475
3854 8448 3854 8444 3857 8441 3858 8421
3856 8420 3855 8416 3851 8418 3848 8415
3843 8396 3837 8391 3837 8388 3831 8383
TIME...MOT...LOC 1705Z 318DEG 33KT 3832 8381 3829 8472
AMSSpecial weather statement, Jul 24, 3:58 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 358 PM EDT TUE JUL 24 2012 KYC021-155-229-242030- MARION KY-WASHINGTON KY-BOYLE KY- 358 PM EDT TUE JUL 24 2012 ...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY SIZE HAIL...AND 45 MPH WINDS... AT 356 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES EAST OF SPRINGFIELD...AND MOVING SOUTHEAST AT 15 MPH. FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...PENNY SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 45 MPH...ARE EXPECTED WITH THIS STORM. * THIS STORM WILL ALSO IMPACT... POTTSVILLE... GRAVEL SWITCH AND CRAINTOWN... ALICETON... BRUMFIELD AND MITCHELLSBURG... PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. && LAT...LON 3762 8489 3753 8507 3767 8517 3771 8508 TIME...MOT...LOC 1958Z 317DEG 13KT 3766 8511 SCHOETTMER
Special weather statement, Jul 24, 4:14 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 414 PM EDT TUE JUL 24 2012 KYC123-155-179-217-242045- LARUE KY-MARION KY-NELSON KY-TAYLOR KY- 414 PM EDT TUE JUL 24 2012 ...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF INCH HAIL...AND 45 MPH WINDS... AT 410 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES EAST OF HODGENVILLE...AND MOVING SOUTHEAST AT 15 MPH. FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 45 MPH...ARE EXPECTED WITH THIS STORM. * THIS STORM WILL ALSO IMPACT... GLEANINGS AND STILES... RAYWICK AND ATTILLA... BADGER... SAINT JOSEPH AND MAPLE... PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. && LAT...LON 3756 8534 3740 8552 3761 8562 3765 8555 TIME...MOT...LOC 2014Z 314DEG 14KT 3759 8555 SCHOETTMER
Special weather statement, Jul 24, 4:46 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
446 PM EDT TUE JUL 24 2012
INC025-061-123-KYC027-163-242130-
PERRY IN-HARRISON IN-CRAWFORD IN-MEADE KY-BRECKINRIDGE KY-
346 PM CDT TUE JUL 24 2012
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
40 MPH WINDS...
AT 442 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTHEAST OF
SANTA CLAUS TO 9 MILES NORTHEAST OF TELL CITY TO 12 MILES NORTHWEST
OF BRANDENBURG...AND MOVING SOUTHEAST AT 10 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL
REDUCING VISIBILITIES TO LESS THAN ONE MILE...AND GUSTY WINDS OF
AROUND 35 TO 40 MPH...ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
GATCHEL...
ADYEVILLE AND NEW AMSTERDAM...
DERBY AND LILLY DALE...
LODALE AND GERALD...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3822 8679 3822 8672 3818 8627 3802 8612
3791 8660 3798 8677 3801 8680 3801 8679
3808 8678 3810 8677 3811 8681 3818 8681
TIME...MOT...LOC 2046Z 304DEG 11KT 3816 8684 3804 8664
3810 8632
AMSSpecial weather statement, Jul 24, 4:49 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
449 PM EDT TUE JUL 24 2012
KYC123-155-179-242120-
LARUE KY-MARION KY-NELSON KY-
449 PM EDT TUE JUL 24 2012
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
HALF INCH HAIL...AND 45 MPH WINDS...
AT 447 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES EAST OF HODGENVILLE...AND MOVING
SOUTHEAST AT 15 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS
THAN ONE HALF MILE...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO
45 MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
GLEANINGS...
ATTILLA AND RAYWICK...
BADGER...
SAINT JOSEPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.
&&
LAT...LON 3758 8563 3764 8554 3754 8536 3747 8549
3748 8550 3745 8553
TIME...MOT...LOC 2049Z 317DEG 12KT 3757 8554
SCHOETTMERThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 8:56 AM EDT | Special Weather Statement | LMK | Bourbon, Harrison, Nicholas | 29 min |
| Jul 24, 9:35 AM EDT | Special Weather Statement | LMK | Nicholas | 30 min |
| Jul 24, 1:05 PM EDT | Special Weather Statement | LMK | Bourbon, Fayette, Harrison, Nicholas, Scott | 45 min |
| Jul 24, 3:46 PM EDT | Heat Advisory | LMK | Adair, Allen, Anderson, Barren, Bourbon, Boyle and 43 more | 29 hr |
| Jul 24, 3:58 PM EDT | Special Weather Statement | LMK | Boyle | 32 min |
| Jul 24, 4:14 PM EDT | Special Weather Statement | LMK | Marion | 31 min |
| Jul 24, 4:21 PM EDT | Severe Thunderstorm Warning | LMK | Boyle, Casey, Marion | 29 min |
| Jul 24, 4:49 PM EDT | Special Weather Statement | LMK | Larue | 31 min |
| Jul 24, 5:08 PM EDT | Areal Flood Advisory | LMK | Larue, Marion, Nelson | 75 min |
| Jul 24, 5:16 PM EDT | Flash Flood Warning | LMK | Larue, Marion, Nelson | 62 min |
| Jul 24, 5:35 PM EDT | Severe Thunderstorm Warning | LMK | Breckinridge, Hancock | 45 min |
| Jul 24, 5:37 PM EDT | Special Weather Statement | LMK | Taylor | 43 min |
| Jul 24, 5:46 PM EDT | Special Weather Statement | LMK | Meade | 29 min |
| Jul 24, 6:09 PM EDT | Areal Flood Advisory | LMK | Green, Larue, Taylor | 3 hr |
| Jul 24, 6:14 PM EDT | Special Weather Statement | LMK | Hardin | 31 min |
| Jul 24, 6:21 PM EDT | Special Weather Statement | LMK | Green | 44 min |
| Jul 24, 6:43 PM EDT | Areal Flood Advisory | LMK | Green, Hardin, Hart, Larue | 2 hr |
| Jul 24, 6:45 PM EDT | Special Weather Statement | LMK | Hart | 30 min |
| Jul 24, 7:06 PM EDT | Special Weather Statement | LMK | Green | 44 min |
| Jul 24, 7:10 PM EDT | Severe Thunderstorm Warning | LMK | Green, Hardin, Hart, Larue | 40 min |
| Jul 24, 7:47 PM EDT | Special Weather Statement | LMK | Hart | 28 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.